Doctors Lounge - Gynecology AnswersBack to Gynecology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/14/2017.
Forum Name: Gynecology
|Felicita - Tue Apr 28, 2009 8:53 pm||
I was on Megace for 6 months for hyperplasia without atypia, 40 mg/day. I gained 10lbs. I have been off Megace for 2 months and my weight has not come down a pound. I have been on an eating regimen for 5 years which is 1350 calories a day, 50 grams of carbs or fewer a day, 130 grams of protein. I exercise 4 days a week including 1 day of weight training. Despite that I gained weight during the Megace course and have yet to lose it despite being the picture of discipline (I keep a food log daily). Blood tests confirm I am not premenopausal nor do I have any other health issues.
|Debbie Miller, RN - Thu Jul 09, 2009 1:12 pm||
If the cause of the weight gain was the medication, this does not always mean it will fall off when you discontinue use. I would recommend a consultation with a registered dietician to evaluate your eating plan. Metabolism can change with hormones, age, and activity. It is possible you need to alter your exercise and food regimen from what it was formerly. Sometimes finding out your BMR (Basal Metabolic Rate or the energy used if you did nothing but lie in bed), then caloric needs can be estimated for energy needs beyond this. Unfortunately, as we get older we almost all experience such changes. This may not be the case for you, but it would be someplace to start in seeking a solution.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.